Alert archive / New Jersey / Areal Flood Advisories in 2016

Areal Flood Advisory 1, NWS Philadelphia/Mount Holly

January 10, 20169 counties in New Jersey; 7 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jan 10, 2016, 4:49 AM EST for 9 counties in New Jersey; 7 counties in Pennsylvania. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Jan 10, 2016, 4:49 AM EST (09:49 UTC)
Expired
Jan 10, 2016, 10:15 AM EST
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 93 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

216 
WGUS81 KPHI 100949
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
449 AM EST SUN JAN 10 2016

NJC019-021-023-025-027-029-035-037-041-PAC011-017-025-077-089-091-
095-101515-
/O.NEW.KPHI.FA.Y.0001.160110T0949Z-160110T1515Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NJ-MERCER NJ-HUNTERDON NJ-MONMOUTH NJ-SOMERSET NJ-OCEAN NJ-
MIDDLESEX NJ-MORRIS NJ-SUSSEX NJ-LEHIGH PA-MONROE PA-BERKS PA-
BUCKS PA-CARBON PA-MONTGOMERY PA-NORTHAMPTON PA-
449 AM EST SUN JAN 10 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* FLOOD ADVISORY FOR MINOR FLOODING IN POOR DRAINAGE AREAS FOR...
  WARREN COUNTY IN NORTHWESTERN NEW JERSEY...
  MERCER COUNTY IN CENTRAL NEW JERSEY...
  HUNTERDON COUNTY IN NORTHWESTERN NEW JERSEY...
  MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  SOMERSET COUNTY IN NORTHERN NEW JERSEY...
  NORTHEASTERN OCEAN COUNTY IN SOUTHERN NEW JERSEY...
  MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
  MORRIS COUNTY IN NORTHERN NEW JERSEY...
  SUSSEX COUNTY IN NORTHWESTERN NEW JERSEY...
  LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
  MONROE COUNTY IN NORTHEASTERN PENNSYLVANIA...
  NORTHERN BERKS COUNTY IN EASTERN PENNSYLVANIA...
  BUCKS COUNTY IN SOUTHEASTERN PENNSYLVANIA...
  CARBON COUNTY IN NORTHEASTERN PENNSYLVANIA...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEASTERN PENNSYLVANIA...
  NORTHAMPTON COUNTY IN EASTERN PENNSYLVANIA...

* UNTIL 1015 AM EST

* AT 444 AM EST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
  HEAVY RAIN WHICH WILL CAUSE MINOR FLOODING. OVERFLOWING POOR
  DRAINAGE AREAS WILL RESULT IN MINOR FLOODING IN THE ADVISORY AREA.
  UP TO HALF AN INCH OF RAIN HAD ALREADY FALLEN IN PARTS OF THE
  AREA. STORM TOTALS BY 10 AM SHOULD REACH 1 TO 1.5 INCHES IN PARTS
  OF NORTHERN NEW JERSEY AND A FEW LOCATIONS OF EAST CENTRAL AND
  NORTHEAST PENNSYLVANIA.  

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALLENTOWN...TRENTON...NEW BRUNSWICK...PERTH AMBOY...LONG BRANCH...
  EASTON...MORRISTOWN...ASBURY PARK...SOMERVILLE...NEWTON...
  LEHIGHTON...MOUNT POCONO...SOMERSET...EDISON...BETHLEHEM...
  MIDDLETOWN...OLD BRIDGE...HOWELL...EAST BRUNSWICK AND BRIDGEWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR
PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

&&

LAT...LON 4033 7397 4009 7404 4046 7638 4074 7576
      4084 7592 4124 7544 4125 7513 4115 7515
      4108 7503 4135 7471 4120 7437 4104 7450
      4097 7428 4060 7446 4060 7421 4047 7427
      4044 7400 4048 7402 4047 7400

$$

DRAG
2 follow-up statements
694 
WGUS81 KPHI 101150
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
650 AM EST SUN JAN 10 2016

NJC019-021-023-025-027-029-035-037-041-PAC011-017-025-077-089-091-
095-101515-
/O.CON.KPHI.FA.Y.0001.000000T0000Z-160110T1515Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NJ-MERCER NJ-HUNTERDON NJ-MONMOUTH NJ-SOMERSET NJ-OCEAN NJ-
MIDDLESEX NJ-MORRIS NJ-SUSSEX NJ-LEHIGH PA-MONROE PA-BERKS PA-
BUCKS PA-CARBON PA-MONTGOMERY PA-NORTHAMPTON PA-
650 AM EST SUN JAN 10 2016

...THE FLOOD ADVISORY FOR MINOR FLOODING IN POOR DRAINAGE AREAS
REMAINS IN EFFECT UNTIL 1015 AM EST FOR WARREN...MERCER...
HUNTERDON...MONMOUTH...SOMERSET...NORTH CENTRAL OCEAN...MIDDLESEX...
MORRIS...SUSSEX...LEHIGH...MONROE...EASTERN BERKS...BUCKS...CARBON...
NORTH CENTRAL MONTGOMERY AND NORTHAMPTON COUNTIES...

AT 641 AM EST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN WILL BE COMING TO AN END FROM SOUTH TO NORTH BETWEEN 8 AM
AND 10 AM. 

THE HEAVY RAIN WILL CAUSE MINOR FLOODING. OVERFLOWING POOR DRAINAGE
AREAS WILL RESULT IN MINOR FLOODING IN THE ADVISORY AREA.

ALREADY, AS OF 630 AM THERE WERE REPORTS OF 1 INCH AMOUNTS IN
SOMERSET, HUNTERDON AND MERCER COUNTIES IN NEW JERSEY. STORM TOTALS
BY 10 AM WILL BE AROUND 1.5 TO 1.8 INCHES IN PORTIONS OF NORTHERN
NEW JERSEY AND NORTHEAST PENNSYLVANIA. 


SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALLENTOWN...TRENTON...NEW BRUNSWICK...PERTH AMBOY...EASTON...
MORRISTOWN...SOMERVILLE...NEWTON...LEHIGHTON...MOUNT POCONO...
SOMERSET...EDISON...BETHLEHEM...MIDDLETOWN...OLD BRIDGE...HOWELL...
EAST BRUNSWICK...BRIDGEWATER...SOUTH BRUNSWICK AND SAYREVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 4010 7404 4030 7536 4069 7585 4074 7576
      4084 7592 4124 7544 4125 7513 4115 7515
      4108 7503 4135 7471 4120 7437 4104 7450
      4097 7428 4060 7446 4060 7421 4047 7427
      4042 7401 4048 7402 4047 7400

$$

DRAG
870 
WGUS81 KPHI 101425
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
925 AM EST SUN JAN 10 2016

NJC019-021-023-025-027-029-035-037-041-PAC011-017-025-077-089-091-
095-101434-
/O.CAN.KPHI.FA.Y.0001.000000T0000Z-160110T1515Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NJ-MERCER NJ-HUNTERDON NJ-MONMOUTH NJ-SOMERSET NJ-OCEAN NJ-
MIDDLESEX NJ-MORRIS NJ-SUSSEX NJ-LEHIGH PA-MONROE PA-BERKS PA-
BUCKS PA-CARBON PA-MONTGOMERY PA-NORTHAMPTON PA-
925 AM EST SUN JAN 10 2016

...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR WARREN...MERCER...
HUNTERDON...MONMOUTH...SOMERSET...NORTH CENTRAL OCEAN...MIDDLESEX...
MORRIS...SUSSEX...LEHIGH...MONROE...EASTERN BERKS...BUCKS...CARBON...
NORTH CENTRAL MONTGOMERY AND NORTHAMPTON COUNTIES...

LAT...LON 4010 7404 4030 7536 4069 7585 4074 7576
      4084 7592 4124 7544 4125 7513 4115 7515
      4108 7503 4135 7471 4120 7437 4104 7450
      4097 7428 4060 7446 4060 7421 4047 7427
      4042 7401 4048 7402 4047 7400

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jan 10, 3:52 AM EST, 57 minutes earlier.

Area forecast discussion, Jan 10, 3:52 AM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EST SUN JAN 10 2016

.SYNOPSIS...
LOW PRESSURE IN OHIO WILL INTENSIFY RAPIDLY AS IT CROSSES THE
EASTERN GREAT LAKES THIS MORNING, THEN INTO QUEBEC TONIGHT. AN
ASSOCIATED STRONG WARM FRONT LIFTS NORTH THROUGH OUR REGION EARLY
TODAY FOLLOWED BY A STRONG COLD FRONT THIS EVENING. SOUTHERN STATES
HIGH PRESSURE INFLUENCES OUR WEATHER MONDAY. A STRONG COLD FRONT
ARRIVES TUESDAY EVENING FOLLOWED BY AN AREA OF HIGH PRESSURE TO THE
MID ATLANTIC STATES THURSDAY. ANOTHER COLD FRONT SLIDES SOUTH
THROUGH OUR AREA FRIDAY.  HIGH PRESSURE SPREADS TO OUR NORTH NEXT
WEEKEND WHILE POSSIBLY A PAIR OF LOW PRESSURE SYSTEMS FORM NEARBY TO
OUR SOUTH.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WARM FRONTAL BOUNDARY WILL PUSH FROM SOUTH TO NORTH THROUGH THE
REGION EARLY THIS MORNING AS A LOW PRESSURE SYSTEM TRACKS NORTHWARD
INTO THE GREAT LAKES. FOR A MAJORITY OF THE DAY OUR REGION WILL BE
IN THE WARM SECTOR. MOISTURE WILL CONTINUE TO STREAM NORTHWARD ALONG
THE WARM FRONT LEADING TO A CONTINUE EXPANSION OF A RAIN SHIELD
MOVING SOUTH TO NORTH ACROSS THE REGION THROUGH MID MORNING. SOME
WEAK INSTABILITY ADVECTION WITH THE WARM FRONT MAY LEAD TO AN
ISOLATED THUNDERSTORM AS WELL. RAINFALL WILL BE MODERATE TO HEAVY AT
TIMES. MESOSCALE MODELING IS PLACING THE HIGHEST TOTALS EARLY THIS
MORNING FURTHER WEST THEN SHIFTING THE HEAVIER AREA OF RAIN
NORTHEAST BY LATE MORNING. ON AVERAGE MOST LOCATIONS SHOULD SEE
CLOSE TO AN INCH OF RAINFALL BY NOON.

ANOTHER POSSIBILITY IN THE WARM SECTOR WILL BE FOR SOME CLEARING BY
EARLY AFTERNOON AHEAD OF THE PRIMARY COLD FRONT. THIS MAY ALLOW
FAIRLY STRONG WINDS AROUND THE 925 MB HEIGHT LEVEL TO MIX DOWN TO
THE SURFACE SO SOME WIND GUSTS NEAR 30 MPH ARE POSSIBLE. DID GO
ABOVE MET/MAV GUIDANCE ON THE WINDS, PARTICULARLY IN THE
AFTERNOON. THE STRONG WARM AIR ADVECTION WILL ALLOW US TO WARM
FAIRLY RAPIDLY THROUGHOUT MOST OF THE DAY. MOST LOCATIONS OUTSIDE
OF THE POCONOS WILL WARM INTO THE 60'S AND DEPENDING ON HOW LONG
WE CAY STAY IN THE WARM SECTOR 70 FOR THE DELMARVA INTO SOUTHEAST
NEW JERSEY IS NOT OUT OF THE QUESTION. SOME UNCERTAINTY IS PRESENT
IN EXACTLY WHEN THE PRIMARY COLD FRONT COMES THROUGH, RIGHT
CURRENT TIMING LOOKS TO BE EARLY AFTERNOON. TEMPERATURES WILL
LIKELY START TO FALL IN THE LATE AFTERNOON BEHIND THE COLD FRONT
WITH WINDS SHIFTING THROUGHOUT THE DAY FROM MORE SOUTHERLY AND
SOUTHEASTERLY IN THE MORNING TO WESTERLY BY THE EVENING.

AHEAD OF THE COLD FRONT, THE HIRES NAM AND SPC WRF ARE DEVELOPING A
NARROW BAND CONVECTIVE SHOWERS AND EVEN A FEW THUNDERSTORMS WITH
JUST ENOUGH RESIDUAL INSTABILITY IN THE WARM SECTOR IN THE
AFTERNOON, ALTHOUGH LIKELY A FEW HOURS SLOW. THIS COULD ENHANCE
ANY GUSTY WINDS IF THE STORMS CAN TAP THE HIGHER WINDS ABOVE THE
SURFACE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
WE SHOULD SEE A STRONG PUSH OF CAA BEHIND THE FRONT WITH STRONG
WESTERLY WINDS. A MORE TYPICAL WINTER AIRMASS WILL COME INTO REGION
ALONG WITH FAIRLY RAPID CLEARING IN THE EVENING. THE SLIGHTLY COOLER
MODELED TWO TEMPERATURES WERE PREFERRED OVER THE MET/MAV. SOME
LINGERING WIND GUSTS TO 25 MPH ARE POSSIBLE AS WELL.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
500 MB: THE NEGATIVE TILT SHORT WAVE HAS EXITED TO QUEBEC WITH THE
NEXT SHORT WAVE DIVING SEWD THROUGH THE UPPER MIDWEST CROSSING THE
EAST COAST 12Z WED. WESTERLY FLOW FOLLOWS UNTIL SOUTHERN STREAM SHORT
WAVES CARVE OUT A TROUGH OVER THE SE USA BY THE END OF NEXT WEEKEND.

TEMPERATURES: CALENDAR DAY AVERAGES NEAR OR SLIGHTLY ABOVE NORMAL
MONDAY AND TUESDAY, SLIPPING TO AROUND 5 DEGREES BELOW NORMAL
WEDNESDAY AND THURSDAY. 00Z/10 MODELS ARE NOW WARMING ABOVE NORMAL
FRIDAY AND SATURDAY. WE CAN LOOK AT THIS AS A POSITIVE AS WE DRAW
CLOSER TO WHAT CLIMATOLOGICALLY IS THE COLDEST PERIOD OF THE WINTER.

FORECAST BASIS:  UNLESS OTHERWISE NOTED, A 50 50 BLEND 00Z/10
GFS/NAM MOS GUIDANCE MONDAY-TUESDAY, THEREAFTER THE 00Z/10 GFS MEX
MOS TUESDAY NIGHT-WEDNESDAY, THEN FOR WEDNESDAY NIGHT-SATURDAY THE
06Z/10 SUPERBLEND WHICH INCLUDES 00Z/10 GFS MEX GUIDANCE AND WPC
GUIDANCE.

THE DAILIES...

MONDAY...BREEZY AND COLD. WEST WIND GUSTS AROUND 25 MPH. MIXED
CLOUDS AND SUN TENDING TO CLEAR IN THE AFTERNOON.

MONDAY NIGHT...CLEAR TO START THEN POSSIBLE WAA AC MAY DEVELOP
TOWARD SUNRISE TUESDAY. LIGHT WIND.

TUESDAY...CONSIDERABLE CLOUDINESS AND WINDY WITH A SW WIND GUSTING
30 TO 35 MPH DURING THE AFTERNOON. SCATTERED RAIN SHOWERS DURING
THE AFTERNOON NEAR I-95 WITH SCATTERED SNOW SHOWERS NEAR THE
POCONOS CAUSING SOME ACCUMULATION UP THERE. UNSTABLE AFTERNOON
LAPSE RATES. BTV SNOW SQUALL PARAMETER LOOKS GOOD (GFS/NAM)FOR
THE POCONOS WHERE SCATTERED AMOUNTS OF AN INCH OR 2 ARE POSSIBLE.

TUESDAY NIGHT...AN EVENING FLURRY OR SNOW SHOWER (RAIN SHOWER
COAST). SNOW SQUALL PARAMETER FROM THE GFS SUPPORTS SNOW SQUALL,
NAM AND ECMWF LESS SO. CLEARING AND COLDER LATE EXCEPT VARIABLE
CLOUDINESS NE PA INTO FAR NW NJ WHERE FLURRIES MAY OCCUR.
BECOMING WINDY WITH WESTERLY GUSTS 30-40 MPH LATE EVENING AND
OVERNIGHT.

MAINTAINED THE FOLLOWING FROM SATURDAY AFTERNOON DISCUSSION.
THE SYSTEM APPEARS ROBUST ENOUGH TO RESULT IN A LIGHT SNOW ACCUMULATION
AT MANY LOCATIONS NW OF I-95 TUESDAY AFTERNOON. THE FIRST SNOW FLAKES
OF THE SEASON MAY OCCUR AT PHILADELPHIA, ATLANTIC CITY AND MUCH OF
THE SOUTHEASTERN PART OF OUR FORECAST AREA.

A STORM TOTAL SNOW GRID FOR TUESDAY WILL POST AROUND 415 AM
(CONVECTIVE SCATTERED MEASURABLE AMOUNTS).

WEDNESDAY...WINDY AND RATHER COLD. STARTING SUNNY, THEN MIXED CLOUDS
AND SUN WITH SCATTERED FLURRIES OR SNOW SHOWERS FAR NNJ AND NE PA
WHERE HIGHLY UNSTABLE LAPSE RATES ARE STILL MODELED ALONG AND
NORTH OF I-80, MODELED JUST A LITTLE FURTHER NORTH THAN 00Z/9
GFS. BTV SNOW SQUALL PARAMETER VIA THE GFS SUPPORTS SCATTERED
MEASURABLE ALONG AND N OF I-80. WESTERLY WIND GUSTS 25 TO 35 MPH.

THURSDAY...VARIABLE CLOUDINESS.  WEST WIND GUSTS 20-25 MPH.

FRIDAY...PARTLY TO M/SUNNY.

NEXT WEEKEND...CONSIDERABLE UNCERTAINTY. STILL NEGATIVE NAO AND
GEFS INFORMATION SUGGEST LOW PRESSURE (POSSIBLY TWO WAVES) TO FORM
SOUTH OF OUR AREA AND EVENTUALLY SPREAD PRECIPITATION INTO OUR
AREA. MODELS HAVE QUITE A BIT OF SPREAD ON WHEN AND WHAT WILL
TRANSPIRE. INDIVIDUAL OPERATIONAL CYCLES HAVE BEEN OFF AND ON AND
OFF AND ON. I DO THINK SOME SORT OF COASTAL LOW WILL DEVELOP WITH
PRECIPITATION HERE BUT EXACTLY WHAT IT MEANS FOR OUR AREA AND
WHEN, IS BEYOND CONFIDENTLY DEFINING ON THIS SHIFT, ESPECIALLY IN
THE MIDST OF THIS STORMY SUNDAY MORNING.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MODERATE TO HEAVY RAINFALL WILL CONTINUE TO EXPAND NORTHWARD BY 10Z
AND BE FAIRLY STEADY AT ALL TAF SITES THROUGH 15Z, ENDING FROM WEST
TO EAST. LIFR VISIBILITIES AND CEILINGS ARE LIKELY DURING THIS PERIOD
OF RAIN. ANY HIGHER VISIBILITIES AND CEILINGS WILL BE TEMPORARY.
LLWS IS LIKELY AS WELL THIS MORNING, GENERALLY FROM 40-60 KNOTS FROM
THE SOUTH-SOUTHEAST WITH THE STRONGEST AT KACY AND THE WEAKEST AT
KRDG AND KABE. CEILINGS SHOULD GRADUALLY LIFT THROUGHOUT THE LATE
MORNING TO IFR AND EVEN VFR IN THE AFTERNOON. TWO WINDOWS FOR WIND
GUSTS ARE PRESENT THE FIRST FROM THE SOUTHEAST IN THE MORNING AROUND
20-25 KNOTS AND THE SECOND WINDOW IN THE AFTERNOON AND EVENING FROM
THE WEST AROUND 25 KNOTS.

BY TONIGHT, WINDS WILL SLOWLY DECREASE THROUGHOUT THE NIGHT WITH VFR
CONDITIONS, STILL SOME WIND GUSTS AROUND 20 KNOTS OR SO THROUGHOUT
THE NIGHT.

OUTLOOK...
MONDAY...VFR WITH A WEST WIND OCCASIONALLY GUSTING 25 TO 30 KNOTS.

MONDAY NIGHT...VFR WITH CIGS AOA 6000 FT PROBABLE TOWARD SUNRISE
TUESDAY.

TUESDAY...MAINLY VFR CIGS. A GOOD CHANCE OF SNOW SHOWERS IN THE
AFTERNOON AROUND KRDG AND KABE AND A GOOD CHANCE OF RAIN SHOWERS
TO THE SOUTHEAST VCNTY KILG/KPHL/KPNE/KTTN. CONDITIONS MAY DROP
BRIEFLY INTO THE MVFR OR IFR RANGE IN SNOW SHOWERS NEAR KABE. SW
WIND GUSTING 20 KT KRDG/KABE TO 30 KT ELSEWHERE.

TUESDAY NIGHT...A CHANCE OF SNOW SHOWERS OR FLURRIES, MAINLY BEFORE
MIDNIGHT. CONDITIONS MAY DROP BRIEFLY INTO THE MVFR OR IFR RANGE.
WSHIFT TO WEST WITH GUSTS 25 TO 35 KT, ESPECIALLY LATE.

WEDNESDAY...VFR WITH A WEST NORTHWEST WIND GUSTING TO 30 KNOTS.

WEDNESDAY NIGHT AND THURSDAY...VFR WITH GUSTS 20 TO 30 KT.

&&

.MARINE...
GALE WARNING. WE WILL HAVE TWO MAIN WINDOWS FOR GUSTY WINDS. THE
FIRST WINDOW WILL BE FROM NOW UNTIL MID MORNING WITH THE STRONGEST
PUSH OF WARM AIR COMING INTO THE REGION. WIND GUSTS COULD
POTENTIALLY REACH 40 KNOTS FROM THE SOUTH AND SOUTHEAST FROM THIS
THROUGH MID-MORNING. ANOTHER ROUND OF WIND GUSTS GREATER THAN 35
KNOTS IS LIKELY WITH THE PRIMARY COLD FRONT AS WELL THIS AFTERNOON
AND TONIGHT. WAVEHEIGHTS WILL CONTINUE TO RUN FROM SIX TO EIGHT
FEET.

OUTLOOK...
MONDAY...THE GALE WARNING WAS EXTENDED THROUGH NOON FOR THE NJ
COASTAL WATERS. OTHERWISE, SMALL CRAFT ADVISORY CONDITIONS ARE
LIKELY WITH STRONG WESTERLY WIND GUSTS.

MONDAY NIGHT...NO MARINE HEADLINES ARE ANTICIPATED.

TUESDAY...A SMALL CRAFT ADVISORY WILL BE NEEDED FOR A GUSTY
SOUTHWEST WIND...POSSIBLY A GLW FOR THE NJ ATLC WATERS LATE IN THE
DAY.

TUESDAY NIGHT AND WEDNESDAY...A GALE WARNING WILL LIKELY BE NEEDED
FOR A GUSTY SOUTHWEST WIND TUESDAY EVENING SHIFTING TO WEST NORTHWEST
TUESDAY NIGHT.

WEDNESDAY NIGHT AND THURSDAY...A SMALL CRAFT ADVISORY MAY BE
NEEDED FOR A GUSTY WEST NORTHWEST WIND.

&&

.TIDES/COASTAL FLOODING...
A NORTHEAST TO EAST WIND IS FORECAST ALONG THE COASTS OF NEW
JERSEY AND DELAWARE INTO TONIGHT. THE WIND IS EXPECTED TO SHIFT TO
THE SOUTHEAST AND SOUTH ON SUNDAY MORNING AS A WARM FRONT LIFTS
THROUGH OUR REGION. THE WIND IS ANTICIPATED TO SETTLE INTO THE
SOUTHWEST FOR SUNDAY AFTERNOON. SUSTAINED WINDS SHOULD FAVOR THE
12 TO 24 KNOT RANGE WITH GUSTS INCREASING UP TO 30 OR 35 KNOTS FOR
LATE TONIGHT INTO SUNDAY MORNING.

POSITIVE TIDAL DEPARTURES WERE AROUND 1.5 FEET THIS MORNING ALONG
THE COASTS OF NEW JERSEY AND DELAWARE AND THAT RESULTED IN SPOTTY
MINOR COASTAL FLOODING. POSITIVE DEPARTURES SHOULD NOT CHANGE MUCH
FOR THIS EVENING'S HIGH TIDE. HOWEVER, THE ASTRONOMICAL TIDE
LEVELS ARE LOWER THAN THOSE FROM THIS MORNING SO NO COASTAL
FLOODING IS ANTICIPATED AT THAT TIME.

OUR MAIN FOCUS OF CONCERN IS SUNDAY MORNING'S HIGH TIDE AS THE
INCREASE IN WIND SPEEDS IS EXPECTED TO CAUSE POSITIVE TIDAL
DEPARTURES TO MOVE SOLIDLY INTO THE 1.5 TO 2.0 FOOT RANGE. WE WILL
ISSUE A COASTAL FLOOD ADVISORY FOR THE COASTAL COUNTIES OF NEW
JERSEY AND DELAWARE. IT WILL BE IN EFFECT FROM 600 AM UNTIL NOON.

THE FACT THAT THE WIND DIRECTION WILL VEER FROM EAST TO SOUTHWEST
ON SUNDAY MORNING SHOULD KEEP WATER BOTTLED UP IN THE TIDAL
DELAWARE RIVER, AS WELL. THEREFORE, WE WILL ISSUE A COASTAL FLOOD
ADVISORY FOR THAT AREA AND IT WILL BE IN EFFECT FROM 1000 AM UNTIL
300 PM.

OUR CONFIDENCE IS FAIRLY HIGH IN THE OCCURRENCE OF WIDESPREAD
MINOR COASTAL FLOODING ON SUNDAY. FRIDAY'S NUMBERS FROM THE
STEVENS INSTITUTE ENSEMBLE FORECAST WERE A BETTER PROJECTION FOR
THIS MORNING'S TIDE LEVELS THAN WERE THE LOWER VALUES FROM THE
ETSS, NYOFS, DBOFS AND CBOFS. THAT APPEARS TO BE THE CASE AGAIN
FOR SUNDAY. ALSO, OUR LOCAL REGRESSION EQUATIONS SUPPORT THE
POSITIVE TIDAL DEPARTURES OF 1.5 TO 2.0 FEET ON SUNDAY.

THE EXPECTATION THAT THE WIND DIRECTION WILL VEER FROM THE EAST
THROUGH THE SOUTH TO THE SOUTHWEST ON SUNDAY ALSO CREATES A BIT OF
CONCERN FOR THE UPPER EASTERN SHORE OF THE CHESAPEAKE AS WATER
GETS PUSHED UP THE BAY. THE COASTAL FLOOD ADVISORY WILL BE
EXPANDED TO INCLUDE SUNDAY'S LATE AFTERNOON AND EVENING HIGH
TIDE FOR THESE LOCATIONS NEAR CAMBRIDGE.

&&

.CLIMATE...
OUR 330 AM FORECAST HAS RECORD HIGHS BY A MARGIN OF ABOUT THREE
DEGREES FORECAST TO BE TIED OR BROKEN AT ALL BUT MOUNT POCONO.

DAILY RECORD HIGHS FOR SUNDAY JAN 10 ARE LISTED BELOW:

LOCATION        RECORD    YEAR
------------------------------
ATLANTIC CITY     63      1930
PHILADELPHIA      63      1950
WILMINGTON        64      1930
ALLENTOWN         60      1924
TRENTON           62      1950
GEORGETOWN        67      1950
READING           58      1939
MOUNT POCONO      57      1998

WE'LL BRING THE SNOW CLIMATOLOGY BACK ONCE WE GET THROUGH THE
SUNDAY WARM EVENT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 3 PM EST
     THIS AFTERNOON FOR PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL NOON EST TODAY FOR NJZ012>014-
     020>027.
     COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 3 PM EST
     THIS AFTERNOON FOR NJZ016>019.
DE...COASTAL FLOOD ADVISORY UNTIL NOON EST TODAY FOR DEZ002>004.
     COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 3 PM EST
     THIS AFTERNOON FOR DEZ001.
MD...NONE.
MARINE...GALE WARNING UNTIL NOON EST MONDAY FOR ANZ450>453.
     GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ430-431-454-455.

&&

SYNOPSIS...DRAG  351A
NEAR TERM...GAINES
SHORT TERM...GAINES
LONG TERM...DRAG 351A
AVIATION...DRAG/GAINES 351A
MARINE...DRAG/GAINES 351A
TIDES/COASTAL FLOODING...351A
CLIMATE...351A
Hazardous weather outlook, Jan 10, 4:10 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 AM EST SUN JAN 10 2016

NJZ001-007>010-015-PAZ054-055-060>062-101>106-110915-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
410 AM EST SUN JAN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF HEAVY RAIN MAY CAUSE BRIEF FLOODING ON SOME ROADS AND
IN AREAS OF POOR DRAINAGE THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW SHOWERS MAY PRODUCE A SMALL ACCUMULATION FOR PARTS OF EASTERN
PENNSYLVANIA AND NORTHWEST NEW JERSEY TUESDAY AFTERNOON AND EVENING.
THE POCONOS AND EXTREME NORTHWEST NEW JERSEY HAVE THE BEST CHANCE
FOR AN INCH OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-110915-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
410 AM EST SUN JAN 10 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

PERIODS OF HEAVY RAIN EARLY THIS MORNING MAY CAUSE BRIEF FLOODING
ON SOME ROADS AND IN AREAS OF POOR DRAINAGE. AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE AS ARE SOME WIND GUSTS TO AROUND 40 MPH.

ISOLATED WESTERLY WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-110915-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
410 AM EST SUN JAN 10 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

PERIODS OF HEAVY RAIN EARLY THIS MORNING MAY CAUSE BRIEF FLOODING
ON SOME ROADS AND IN AREAS OF POOR DRAINAGE. AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE AS ARE SOME WIND GUSTS TO AROUND 40 MPH.

ISOLATED WESTERLY WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-110915-
CECIL-KENT MD-
410 AM EST SUN JAN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF HEAVY RAIN EARLY THIS MORNING MAY CAUSE BRIEF FLOODING
ON SOME ROADS AND IN AREAS OF POOR DRAINAGE. AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE AS ARE SOME WIND GUSTS TO AROUND 40 MPH.

ISOLATED WESTERLY WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ015-019-020-110915-
QUEEN ANNES-TALBOT-CAROLINE-
410 AM EST SUN JAN 10 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

HEAVY RAIN MAY CAUSE BRIEF FLOODING ON SOME ROADS AND IN AREAS OF
POOR DRAINAGE EARLY TODAY. AN ISOLATED STRONG THUNDERSTORM IS
POSSIBLE AT THAT TIME AS ARE SOME WIND GUSTS OF 40 TO 45 MPH.

ISOLATED WESTERLY WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE TONIGHT

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-454-455-110915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
410 AM EST SUN JAN 10 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NORTHWEST TO WEST GALE FORCE GUSTS ARE AGAIN POSSIBLE TUESDAY
NIGHT INTO WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>453-110915-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
410 AM EST SUN JAN 10 2016

...GALE WARNING IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SOUTHWEST GALE FORCE GUSTS ARE POSSIBLE LATE TUESDAY THEN NORTHWEST
TO WEST GALE FORCE GUSTS ARE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 2:17 PM ESTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Warren3 hr
Jan 10, 2:33 PM ESTSpecial Weather StatementPHIHunterdon, Morris, Somerset, Sussex42 min
Jan 10, 2:53 PM ESTSpecial Weather StatementPHIMercer, Middlesex37 min
Jan 10, 2:59 PM ESTSpecial Weather StatementPHIMorris, Somerset46 min
Jan 10, 3:26 PM ESTSpecial Weather StatementPHIMonmouth49 min
Jan 10, 4:51 PM ESTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Monmouth, Ocean39 min
Jan 10, 4:58 PM ESTSpecial Marine WarningPHI47 min
Jan 10, 5:18 PM ESTSpecial Weather StatementPHICamden, Cumberland, Gloucester, Hunterdon, Mercer, Salem and 1 more42 min
Jan 10, 5:20 PM ESTSpecial Marine WarningPHI55 min
Jan 10, 5:58 PM ESTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Mercer, Middlesex, Monmouth and 2 more47 min

Nearby

Areal Flood Advisories in New Jersey, 2016Areal Flood Advisories in Pennsylvania, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.